Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 184, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Aug 25, 2006, 8:47 AM CDT for Sauk County, Wisconsin. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2006, 8:47 AM CDT (13:47 UTC)
- Expired
- Aug 25, 2006, 9:45 AM CDT
- In force
- 58 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
County Sauk County, WI
The radar
The La Crosse radar (KARX), 109 km from the middle of the area, began a volume at 13:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 1.8 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 88 J/kg
- Mixed-layer CIN
- -142 J/kg
- Mixed-layer LCL
- 611 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 2:58 AM CDT, 5 hours 49 minutes earlier.
Area forecast discussion, Aug 25, 2:58 AM CDT, 5 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 258 AM CDT FRI AUG 25 2006 .DISCUSSION...FORECAST FOCUS IS ON CONVECTION TODAY AND TONIGHT...THEN ON QUIET WEATHER THROUGH WEEKEND. ATMOSPHERE IS EXPECTED TO REMAIN MOIST AND UNSTABLE TODAY INTO THE EVENING HOURS. CAPES ARE EXPECTED TO BE AROUND 3K. STRONG MOISTURE CONVERGENCE FORECAST AHEAD OF CDFNT EXPECTED TO BE APPROACHING WESTERN WISCONSIN BY AROUND 18Z. PRECIPITABLE WATER CLOSE TO 2 INCHES. MODELS INDICATE H700 OMEGA OVERLAYING STRONG QCONVERGENCE THIS AFTERNOON THROUGH EVENING HOURS. IN ADDITION...A STRONG THETA-E RIDGE...QPV AND ISENT LIFT ARE EXPECTED. THE FRONT IS NOT FORECAST TO EXIT EASTERN CWA UNTIL AFTER 06Z...THEN MID LEVELS DRY OUT QUICKLY AND THE DYNAMICS DIMINISH. EXPECT CONVECTION TO DIMINISH EARLY THIS MORNING...THEN REDEVELOP THIS AFTERNOON AS THE FRONT APPROACHES DURING MAX HEATING. CONVECTION SHOULD CONTINUE ALONG AND AHEAD OF THE FRONT...ENDING FROM THE WEST EARLY IN THE EVENING...AND FINALLY ENDING IN THE EAST AFTER MIDNIGHT. DRY HIGH PRESSURE BUILDS ACROSS WESTERN GREAT LAKES REGION SATURDAY...AND LINGERS THROUGH AT LEAST WEDNESDAY. A PROLONGED PERIOD OF QUIET WEATHER IS EXPECTED WITH TEMPERATURES NEAR SEASONAL NORMALS. && .MKX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 25, 4:18 AM CDT, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 418 AM CDT FRI AUG 25 2006 WIZ046-047-051-052-056>060-062>072-260930- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 418 AM CDT FRI AUG 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTH CENTRAL AND SOUTHEAST WISCONSIN TODAY AND THIS EVENING. THUNDERSTORMS ARE EXPECTED TO CONTINUE NEAR AND JUST NORTH OF A WARM FRONTAL BOUNDARY THIS MORNING. A FEW OF THESE STORMS COULD PRODUCE MARGINALLY SEVERE HAIL. SOME STORMS OR REPEATING STORMS WILL PRODUCE HEAVY RAINS. LOCALIZED FLOODING IS POSSIBLE...ESPECIALLY IN AREAS WHICH HAVE RECEIVED HEAVY RAINFALL. THE MAIN SEVERE WEATHER RISK WILL BE THIS AFTERNOON AND THIS EVENING AS LOW PRESSURE MOVES INTO SOUTHWEST WISCONSIN...THEN TOWARD EAST CENTRAL WISCONSIN WITH A TRAILING COLD FRONT PUSHING FROM THE WEST. LARGE HAIL...DAMAGING WINDS AND SOME TORNADOES ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. LMZ643>646-665-260930- SHEBOYGAN TO PORT WASHINGTON- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- NORTH POINT LIGHTHOUSE TO WIND POINT- WIND POINT TO WINTHROP HARBOR ILLINOIS- WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE- 418 AM CDT FRI AUG 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND THIS EVENING. THUNDERSTORMS ARE EXPECTED TO CONTINUE NEAR AND JUST NORTH OF A WARM FRONTAL BOUNDARY THIS MORNING. A FEW OF THESE STORMS COULD PRODUCE MARGINALLY SEVERE HAIL. THE MAIN SEVERE WEATHER RISK WILL BE THIS AFTERNOON AND THIS EVENING AS LOW PRESSURE PUSHES INTO SOUTHERN TO EAST CENTRAL WISCONSIN. LARGE HAIL...DAMAGING WINDS AND SOME WATERSPOUTS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HENTZ
In the hours before
Special weather statement, Aug 25, 3:25 AM CDT, 5 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 325 AM CDT FRI AUG 25 2006 WIZ046-047-056-057-062-063-067>069-251000- COLUMBIA-DANE-GREEN-GREEN LAKE-IOWA-LAFAYETTE-MARQUETTE-ROCK-SAUK- 325 AM CDT FRI AUG 25 2006 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 6 AM... THUNDERSTORMS WERE APPROACHING SOUTH CENTRAL WISCONSIN. AT 325 AM...A BAND OF SHOWERS AND ISOLATED THUNDERSTORMS EXTENDED FROM NEAR FOND DU LAC AND SHEBOYGAN WEST TO NEAR THE DELLS. A BATCH OF THUNDERSTORMS WAS PUSHING EAST FROM NORTHEAST IOWA AND SOUTHWEST WISCONSIN. THESE THUNDERSTORMS WERE MOVING TO THE EAST AT 30 MPH AND WILL AFFECT THE IOWA AND SAUK COUNTY AREA FROM REEDSBURG TO SPRING GREEN...DODGEVILLE AND BELMONT BETWEEN 4 AND 5 AM. THESE STORMS WILL PRODUCE MODERATE TO HEAVY RAINFALL AND SMALL HAIL AS THEY PUSH INTO SOUTH CENTRAL WISCONSIN. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST INFORMATION ON THE UNSETTLED WEATHER EXPECTED DURING THE EARLY MORNING HOURS. HENTZ
Special weather statement, Aug 25, 4:25 AM CDT, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 425 AM CDT FRI AUG 25 2006 WIZ046-047-056-057-062-063-067>069-251100- COLUMBIA-DANE-GREEN-GREEN LAKE-IOWA-LAFAYETTE-MARQUETTE-ROCK-SAUK- 425 AM CDT FRI AUG 25 2006 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 6 AM... STRONG THUNDERSTORMS WERE ENTERING SOUTH CENTRAL WISCONSIN. AT 425 AM...THUNDERSTORMS WERE PUSHING INTO SOUTH CENTRAL WISCONSIN FROM NORTHEAST IOWA AND SOUTHWEST WISCONSIN. THESE THUNDERSTORMS WERE MOVING TO THE EAST AT 35 MPH AND WERE AFFECTING AREAS FROM SOUTHERN SAUK INTO IOWA COUNTY. THESE STORMS WILL PRODUCE MODERATE TO HEAVY RAINFALL AND SMALL HAIL. THE STRONG THUNDERSTORMS WILL AFFECT LAFAYETTE AND PORTIONS OF DANE COUNTY BY 500 AM. A BAND OF SHOWERS AND ISOLATED THUNDERSTORMS EXTENDED FROM NEAR FOND DU LAC AND SHEBOYGAN WEST TO MARQUETTE AND NORTHERN SAUK COUNTY NEAR THE DELLS. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST INFORMATION ON THE UNSETTLED WEATHER EXPECTED DURING THE EARLY MORNING HOURS. HENTZ
Local storm report, Aug 25, 5:05 AM CDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
505 AM CDT FRI AUG 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM HAIL BELMONT 42.74N 90.33W
08/25/2006 E0.50 INCH LAFAYETTE WI LAW ENFORCEMENT
&&
GDSpecial weather statement, Aug 25, 5:05 AM CDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 505 AM CDT FRI AUG 25 2006 WIZ046-047-056-057-062-063-067>069-251100- COLUMBIA-DANE-GREEN-GREEN LAKE-IOWA-LAFAYETTE-MARQUETTE-ROCK-SAUK- 505 AM CDT FRI AUG 25 2006 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 6 AM... STRONG THUNDERSTORMS WERE ENTERING SOUTH CENTRAL WISCONSIN. AT 505 AM...THUNDERSTORMS WERE PUSHING INTO SOUTH CENTRAL WISCONSIN FROM NORTHEAST IOWA AND SOUTHWEST WISCONSIN. THESE THUNDERSTORMS WERE MOVING TO THE EAST AT 40 MPH AND WERE AFFECTING AREAS IN SOUTHERN IOWA AND LAFAYETTE COUNTY. THESE STORMS WERE PRODUCING HEAVY RAINFALL AND 1/2 INCH HAIL. THESE STRONG THUNDERSTORMS WILL PUSH INTO GREEN AND SOUTHERN DANE COUNTIES BY 530 AM. ELSEWHERE A BAND OF SHOWERS AND SCATTERED THUNDERSTORMS EXTENDED FROM NEAR FOND DU LAC AND SHEBOYGAN WEST TO AREAS NORTH AND WEST OF MADISON...INTO THE DELLS AREA. HENTZ
Local storm report, Aug 25, 6:23 AM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
623 AM CDT FRI AUG 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 AM HAIL SHULLSBURG 42.57N 90.23W
08/25/2006 E0.88 INCH LAFAYETTE WI LAW ENFORCEMENT
&&
GDThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 5:20 AM CDT | Severe Thunderstorm Warning | MKX | Green, Lafayette | 31 min |
| Aug 25, 6:51 AM CDT | Special Marine Warning | MKX | 84 min | |
| Aug 25, 7:28 AM CDT | Special Marine Warning | MKX | 92 min | |
| Aug 25, 9:43 AM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane, Sauk | 77 min |
| Aug 25, 10:32 AM CDT | Severe Thunderstorm Warning | MKX | Jefferson | 43 min |
| Aug 25, 11:00 AM CDT | Severe Thunderstorm Warning | MKX | Dane, Jefferson, Rock | 42 min |
| Aug 25, 2:39 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine, Walworth | 21 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.